MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24634
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.The 75% stenosed target lesion was located in the mildly tortuous and fibrous non calcified femoral vein graft.A 6.00mm/2.0cm/135cm peripheral cutting balloon was selected for use.During procedure, the balloon was inflated at 1atm every 5 seconds.Balloon was continually inflated even though the pressure would decrease quickly so blood return was not noticed as soon as it probably could have been.The balloon was up for at least 60 seconds.The physician tried to keep the balloon at nominal pressure; however, it quickly burst before reaching nominal pressure of 6atm and the blood return kept getting pushed back due to rotation of the inflation device.The doctor was displeased that she could not bring the balloon to 10atm which is the rated burst as this was a tough lesion.The balloon was pinned pulled off the wire from the patient's body with no problem and the procedure was completed with a different device.No patient complications were reported, nothing broke off and was left in the patient's body.

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11178825
Report Number2134265-2020-18867
Device Sequence Number2231624
Product Code PNO
UDI-Device Identifier08714729813729
UDI-Public08714729813729
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2021
Device Model Number24634
Device Catalogue Number24634
Device Lot Number0024057292
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2020
Initial Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1